MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT 1/4"(6.4MM)X6'(1.8M) W/M&F CO; TUBE, ASPIRATING, FLEXIBLE, CONNECTING,

CONSOLIDATED MEDICAL EQUIPMENT 1/4"(6.4MM)X6'(1.8M) W/M&F CO; TUBE, ASPIRATING, FLEXIBLE, CONNECTING,
Model Number 0037860
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (1) (b)(4) was received in original, unopened packaging.The reported catalog and lot numbers were verified.Visual inspection of the device found no obvious abnormalities with regards to the seal of the device however, the poly component of the packaging was stressed at the location in which the white tip of the device meets the packaging.Dye testing was conducted on the device and found that there was no breach of sterility in the seal of the packaging.However, a hole was identified at the location of the stressed poly where ink was able to drip out of the packaging.The hole in the poly component of the packaging compromises the sterility of the device.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 9 complaints, regarding 10 devices, for this device family and failure mode.During this same time frame 2,466,900 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).It is standard medical practice to inspect all device prior to use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, (b)(4), ¼"x6' w/m&f co (surgical tubing) lot 201708084 for a tear in the sterile pouch/blister pack.There was no contact with the patient as this was found during incoming inspection.Due to the breach in sterility, this complaint meets the criteria for a reportable event.This report is being raised as a malfunction with potential for injury upon reoccurrence.

Brand Name
1/4"(6.4MM)X6'(1.8M) W/M&F CO
Common Device Name
TUBE, ASPIRATING, FLEXIBLE, CONNECTING,
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, mexico 31136
MX  31136
MDR Report Key8016614
Report Number3007305485-2018-00229
Device Sequence Number1382734
Product Code BYY
UDI-Device Identifier10653405000624
UDI-Public(01)10653405000624(17)220807(10)201708084
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/07/2022
Device Model Number0037860
Device Catalogue Number0037860
Device Lot Number201708084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1